Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 29, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 8, 2005, 10:16 PM CDT for Marengo County, Alabama. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2005, 10:16 PM CDT (03:16 UTC)
- Expired
- Jun 8, 2005, 11:45 PM CDT
- In force
- 89 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 149 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 090317 FFWBMX ALC091-090445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1016 PM CDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... MARENGO COUNTY IN SOUTHWEST ALABAMA THIS INCLUDES THE CITY OF LINDEN * UNTIL 1145 PM CDT * AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JEFFERSON. A CLUSTER OF THUNDERSTORMS WILL CONTINUE TO MOVE FROM EAST TO WEST ACROSS THE COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3203 8801 3205 8766 3241 8757 3240 8797 $$ KSL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 9:11 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 8, 9:11 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 911 PM CDT WED JUN 8 2005 .UPDATE... LOTS OF HEAVY RAINERS STILL MEANDERING AROUND IN THIS TROPICAL ATMOSPHERE. RAINFALL RATES HAVE BEEN IN THE NEIGHBORHOOD OF 3 TO 4 INCHES PER HOUR. FOLKS IN AUTAUGA AND ELMORE COUNTIES CAN ATTEST TO THAT. THINKING CURRENT CONVECTION ACROSS WESTERN AND SOUTHWESTERN CWA WILL TAIL OFF OVER THE NEXT COUPLE OF HOURS DUE TO LOSS OF DAYTIME HEATING. SOMETHING THAT THE MODELS HAVENT PICKED UP ON IS A RATHER LARGE OUTFLOW BOUNDARY CRUISING SWRD CURRENTLY LOCATED IN SE MO...SRN IL...AND WRN KY. THAT BOUNDARY LOOKS TO KEEP ON MOTORING OUR WAY. IN FACT...IT SHOULD REACH THE CWA IN THE WEE HOURS OF THE MORNING (1-2 AM). FEELING THIS LINE WILL WEAKEN CONSIDERABLY BY THE TIME IT REACHES US...BUT THERE COULD STILL BE SOME STRONG STORMS WITH IT. WITH THAT SAID...ILL TWEAK POPS A TAD TO CHANCE FOR ALL. UPDATE OUT SHORTLY. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && JONES/90
Hazardous weather outlook, Jun 8, 5:30 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 PM CDT WED JUN 8 2005 ALZ011>015-017>050-091100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 530 PM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TONIGHT). SCATTERED THUNDERSTORMS WILL CONTINUE TO WEAKEN AS THEY SLOWLY MOVE SOUTH ACROSS THE FORECAST AREA AND WILL DISSIPATE BY 9 PM. SOME OF THESE STORMS COULD STILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 30 MILES PER HOURS...AND LOCALLY HEAVY RAINFALL. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 10
In the hours before
Special weather statement, Jun 8, 6:41 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 641 PM CDT WED JUN 8 2005 ALZ041-090015- AUTAUGA- 641 PM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN AUTAUGA COUNTY UNTIL 715 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PRATTVILLE...MOVING SOUTH AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PRATTVILLE THROUGH 715 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, Jun 8, 7:36 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 736 PM CDT WED JUN 8 2005 ALZ022-090115- PICKENS- 736 PM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 815 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTH OF ETHELSVILLE...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PICKENSVILLE... ETHELSVILLE...REFORM AND CARROLLTON THROUGH 815 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Local storm report, Jun 8, 7:41 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
741 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD WETUMPKA 32.54N 86.20W
06/08/2005 ELMORE AL EMERGENCY MNGR
NUMEROUS ROADS COVERED WITH WATER ACROSS CENTRAL ELMORE
COUNTY.
0710 PM FLASH FLOOD PRATTVILLE 32.46N 86.45W
06/08/2005 AUTAUGA AL EMERGENCY MNGR
SEVERAL ROADS ACROSS NORTHERN PRATTVILLE AND CENTRAL
AUTAUGA COUNTY CLOSED DUE TO WATER COVERING THE ROADWAY.
&&
JSSSpecial weather statement, Jun 8, 7:42 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 742 PM CDT WED JUN 8 2005 ALZ040-090130- DALLAS- 742 PM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 830 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES EAST OF ORRVILLE...MOVING WEST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SELMA...MARION JUNCTION AND ORRVILLE THROUGH 830 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...STRONG GUSTY WINDS ARE POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, Jun 8, 7:58 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 758 PM CDT WED JUN 8 2005 ALZ031-090130- GREENE- 758 PM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE COUNTY UNTIL 830 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...SMALL HAIL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 13 MILES NORTHWEST OF CLINTON TO 6 MILES WEST OF BOLIGEE...MOVING EAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR BOLIGEE AND CLINTON THROUGH 830 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...MINOR FLOODING IS POSSIBLE. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, Jun 8, 9:20 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 920 PM CDT WED JUN 8 2005 ALZ039-090300- MARENGO- 920 PM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO COUNTY UNTIL 1000 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PROVIDENCE...MOVING WEST-NORTHWEST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DEMOPOLIS...LINDEN...DAYTON...PROVIDENCE AND MYRTLEWOOD THROUGH 1000 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:03 PM CDT | Flash Flood Warning | BMX | Elmore | 87 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.